Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 11, 2018, 4:16 PM EDT for Atlantic County, New Jersey. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2018, 4:16 PM EDT (20:16 UTC)
- Expired
- Sep 11, 2018, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 51 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2340 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
991 WWUS81 KPHI 112016 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 416 PM EDT TUE SEP 11 2018 NJZ017-018-022-027-112100- Camden-Atlantic-Southeastern Burlington-Gloucester- 416 PM EDT TUE SEP 11 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ATLANTIC...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHEASTERN BURLINGTON COUNTIES... At 415 PM EDT, a cluster of strong thunderstorms was near Mizpah, or 9 miles northeast of Vineland, moving northeast at 15 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Hammonton, Shamong, Buena, Weymouth, Newfield, Batsto, Wharton State Forest, Elwood-Magnolia, Atsion, Mizpah, Folsom and Collings Lakes. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3942 7483 3954 7501 3986 7474 3969 7447 TIME...MOT...LOC 2015Z 219DEG 15KT 3954 7486 $$ po
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:56 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 11, 3:56 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
356 PM EDT Tue Sep 11 2018
.SYNOPSIS...
An area of low pressure is forecast to move across northern New
England through tonight and into the Canadian Maritimes. This
will pull a frontal boundary across the area through tonight,
which is forecast to stall near the coast of New Jersey and
Delaware Wednesday, before slowly drifting south Thursday. This
front may dissipate or get absorbed by Hurricane Florence as it
makes landfall along the North Carolina coast. High pressure
will build across New England through the week, then offshore
over the weekend which is expected to keep Florence to our south
through the weekend into early next week as the remnants drift
inland.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Biggest question in the near and short term is how far east the
cold front will get before stalling and washing out. Along and
ahead of the front, expect to continue to see showers and
thunderstorms develop, while behind the front, any precipitation
should be mostly showers, with a few thunderstorms possible.
Models appeared to have the axis of heaviest precipitation too
far NW as the front is already east of the Delaware Valley.
Adjusted PoPs and QPF slightly further SE, will continue to
monitor.
In addition to the precip, another concern is for another round
of fog overnight. Light flow and low dewpoint depressions will
help to promote fog development. However, the persistent low
clouds may limit how widespread or dense the fog will be.
Therefore, have a mention of patchy fog across the area, but
will continue to monitor as we go through the evening.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Another round of showers and thunderstorms will be possible,
especially in the vicinity of the now stalled front.
Instability, especially surface based instability, will be
limited thanks to persistent low cloud cover and a mid level
inversion. As mentioned by the previous shift, precipitable
water values will remain well above normal for this time of
year, near or above 2 inches.
For temperatures, trended with the cooler guidance as most
guidance has had a warm bias with Tuesday's temperatures. Highs
in the 70s and 80s are expected across the region.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A frontal boundary will remain nearly stationary or slowly sag
southward Wednesday night into Thursday, before it begins to
dissipate or get absorbed by Hurricane Florence to our south.
Meanwhile, high pressure will be building across New England
Wednesday night through Friday, before it builds offshore over
the weekend. For Wednesday night through Thursday, there remains
a chance of showers and thunderstorms across most of the area,
which would be mostly associated with the stalled frontal
boundary and any short wave vorticity impulses moving across the
area.
The latest track for Hurricane Florence continues to move the
storm into the North Carolina coast, before slowly moving it
inland through the end of the week and into the weekend. While
the storm remains to our south, the high pressure to our north
begins to shift offshore later Friday into the weekend. The
strength of this high will determine how far south and for how
long Florence remains to our south. There still remains a chance
of showers and thunderstorms late in the week and through the
weekend as there could be some far reaching outer rain bands
reaching our area. However, there also could be enough
subsidence on the outer edges of Florence to keep much of the
area dry over the weekend. The areas with the greatest rain
chances looks to be southern Delaware, southern Maryland, and
southern New Jersey. Winds will likely also increase across the
southern areas during this period as the pressure gradient
between the high to our north and the hurricane to our south, so
winds could gust at least 20-30 mph at times Friday through the
weekend.
As we go into early next week, the uncertainty increases with
where the remnants of Florence move. The overall consensus is
that the remnants will drift inland toward the Tennessee and
Ohio Valleys, before the high begins to break down and the low
moves toward our area during the beginning to middle of next
week. So there will remain a chance of showers and thunderstorms
into early next week.
Even though the current track keeps the storm to our south
through the weekend, there remains the chance for gusty onshore
winds, heavy rain, and tidal flooding for the end of the week
and into the weekend. There is still a very low-end probability
for the risk for Tropical Storm Force winds for extreme southern
portions of the forecast area. Any shift in the track could
have an effect on the weather for our area. Continue to monitor
the latest forecast track from the National Hurricane Center for
future updates regarding the track and intensity of Florence.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today and Tonight...Isolated thunderstorms may affect
KMIV and KACY through 00Z. Otherwise, we should see continued
MVFR and IFR ceilings, with conditions gradually lowering
through 06Z. Additional fog is possible overnight tonight.
However, at this point I don't expect it to be as widespread or
dense as what we saw Tuesday morning. Low confidence especially
with the timing of category changes.
Wednesday...With weak flow in the low levels, expect
improvement to be very gradual through the morning. Showers and
thunderstorms are possible, especially in the afternoon,
primarily along and west of the Delaware Valley, including KABE,
KRDG, KTTN, KPNE, KPHL, and KILG. However, the exact location
of storms will be highly dependent on where the cold front
stalls. Low confidence.
OUTLOOK...
Wednesday night-Sunday...Periods of MVFR, possibly IFR
conditions at times, likely through the period. Chance of
showers and thunderstorms each day. Northeast to east winds
could gust 15-25 knots Friday into the weekend.
&&
.MARINE...
Elevated seas are expected to continue on the Atlantic coastal
waters for the next several days. Therefore, the Small craft
advisory continues for these areas. Winds, however, will be
light.
Fog is possible again tonight into tomorrow, but there is low
confidence on if it will be dense.
OUTLOOK...
Wednesday night...Winds remain below advisory levels, however,
seas expected to remain above 5 feet.
Thursday-Sunday...Wind likely to begin to increase to advisory
levels, and seas increase as well as long period swells from
Florence affect the area.
There is a small chance (less than 30 percent) for tropical
storm force winds primarily for the Delaware Coastal waters.
RIP CURRENTS...
An enhanced risk of rip currents is expected to continue for
the remainder of the week through weekend as seas and swells
associated with Florence affect the area.
&&
.TIDES/COASTAL FLOODING...
Tidal water levels along the Atlantic Coast and the shores of
Delaware Bay have fallen below flood level, and at this point we
do not expect any significant flooding issues with the next
high tide this evening. However, water levels remain elevated
around the area of Barnegat Bay so a flood advisory has been
extended for that area until 800 pm. Also, water levels remain
high in parts of the upper Chesapeake Bay and minor tidal
flooding is possible again there with the high tide early this
evening.
A flood advisory continues for minor tidal flooding expected
along parts of the tidal Delaware River with the high tide late
this afternoon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 5 PM EDT this afternoon for
PAZ070-071.
Coastal Flood Advisory until 6 PM EDT this evening for PAZ106.
NJ...High Rip Current Risk until 9 PM EDT this evening for NJZ014-
024>026.
Coastal Flood Advisory until 8 PM EDT this evening for NJZ020-
026.
Coastal Flood Advisory until 5 PM EDT this afternoon for
NJZ017-018.
Coastal Flood Advisory until 6 PM EDT this evening for NJZ015-
019.
DE...High Rip Current Risk until 9 PM EDT this evening for DEZ004.
MD...Coastal Flood Advisory until 8 PM EDT this evening for MDZ015-
019-020.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ450>455.
&&
Synopsis...Robertson
Near Term...Johnson
Short Term...Johnson
Long Term...Robertson
Aviation...Johnson/Robertson
Marine...Robertson
Tides/Coastal Flooding...Hazardous weather outlook, Sep 11, 4:00 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 400 PM EDT Tue Sep 11 2018 DEZ001>003-MDZ008-012-NJZ001-007>010-012-013-016-021>023-027-PAZ054- 055-060>062-101>105-122000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Sussex-Warren-Morris- Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-Cumberland- Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 400 PM EDT Tue Sep 11 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ015-019-PAZ106-122000- Mercer-Northwestern Burlington-Lower Bucks- 400 PM EDT Tue Sep 11 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ015-019-020-NJZ020-122000- Queen Annes-Talbot-Caroline-Ocean- 400 PM EDT Tue Sep 11 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ017-018-PAZ070-071-122000- Gloucester-Camden-Delaware-Philadelphia- 400 PM EDT Tue Sep 11 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024-025-122000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic- 400 PM EDT Tue Sep 11 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ026-122000- Coastal Ocean- 400 PM EDT Tue Sep 11 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 PM TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Rip Current Risk. Any thunderstorms that develop this afternoon will be capable of producing heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-122000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 400 PM EDT Tue Sep 11 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Impacts from Hurricane Florence remain possible late in the week into the weekend. Continue to monitor the latest forecasts from the National Hurricane Center and begin to think of preparations in case Florence has an impact on the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Sep 11, 3:15 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT TUE SEP 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 4 WSW BOWERS 39.04N 75.46W
09/11/2018 KENT DE DEPT OF HIGHWAYS
ROUTE 1 AT BOWERS BEACH ROAD CLOSED IN BOTH DIRECTIONS
DUE TO FLOODING.
&&
EVENT NUMBER PHI1801569
STAARMANNSpecial weather statement, Sep 11, 3:15 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Mount Holly NJ 315 PM EDT TUE SEP 11 2018 NJZ016>018-021-022-112000- Salem-Cumberland-Camden-Atlantic-Gloucester- 315 PM EDT TUE SEP 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC... NORTHEASTERN CUMBERLAND...EAST CENTRAL SALEM...SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES... At 315 PM EDT, a strong thunderstorm was located over Newfield, or near Vineland, moving northeast at 25 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Vineland, Glassboro, Lindenwold, Hammonton, Clayton, Berlin, Buena, Chesilhurst, Newfield, Elmer, Franklinville, Sicklerville, Williamstown, Olivet, Malaga, Monroe Township, South Vineland, Rosenhayn, Seabrook Farms and Pine Hill. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3942 7500 3952 7523 3982 7498 3966 7470 TIME...MOT...LOC 1915Z 214DEG 22KT 3954 7505 po
Local storm report, Sep 11, 3:32 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD MILFORD 38.91N 75.43W
09/11/2018 SUSSEX DE LAW ENFORCEMENT
WIDESPREAD ROADWAY FLOODING WITH MANY ROADS IMPASSABLE.
&&
EVENT NUMBER PHI1801570
IOVINOSpecial weather statement, Sep 11, 4:16 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 416 PM EDT TUE SEP 11 2018 NJZ017-018-022-027-112100- Camden-Atlantic-Southeastern Burlington-Gloucester- 416 PM EDT TUE SEP 11 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ATLANTIC...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHEASTERN BURLINGTON COUNTIES... At 415 PM EDT, a cluster of strong thunderstorms was near Mizpah, or 9 miles northeast of Vineland, moving northeast at 15 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Hammonton, Shamong, Buena, Weymouth, Newfield, Batsto, Wharton State Forest, Elwood-Magnolia, Atsion, Mizpah, Folsom and Collings Lakes. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3942 7483 3954 7501 3986 7474 3969 7447 TIME...MOT...LOC 2015Z 219DEG 15KT 3954 7486 po
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:40 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more | 10 hr |
| Sep 11, 5:48 AM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Ocean | 14 hr |
| Sep 11, 3:08 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 3 hr |
| Sep 11, 3:15 PM EDT | Special Weather Statement | PHI | Camden | 45 min |
| Sep 11, 6:20 PM EDT | Areal Flood Advisory | PHI | Berks | 115 min |
| Sep 11, 2:25 PM EDT | Flash Flood Warning | PHI | Kent, Sussex | 2 hr |
| Sep 11, 3:40 PM EDT | Areal Flood Advisory | PHI | Kent | 78 min |
| Sep 11, 2:31 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 2 hr |
| Sep 11, 2:45 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.